Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Weak restricted and very restricted operators on $ L\sp{2}$

Author: J. Marshall Ash
Journal: Trans. Amer. Math. Soc. 281 (1984), 675-689
MSC: Primary 42A45; Secondary 42A50, 47B38
MathSciNet review: 722768
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A battlement is a real function with values in $ \{ 0,1\} $ that looks like a castle battlement. A commuting with translation linear operator $ T$ mapping step functions on $ {\mathbf{R}}$ into the set of all measurable functions on $ {\mathbf{R}}$ and satisfying $ \parallel Tb{\parallel_2} \leqslant C\parallel b{\parallel_2}$ for all battlements $ b$ is bounded on $ {L^2}({\mathbf{R}})$. This remains true if the underlying space is the circle but is demonstrably false if the underlying space is the integers. Michael Cowling's theorem that linear commuting with translation operators are bounded on $ {L^2}$ if they are weak restricted $ (2,2)$ is reproved and an application of this result to sums of exponentials is given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42A45, 42A50, 47B38

Retrieve articles in all journals with MSC: 42A45, 42A50, 47B38

Additional Information

PII: S 0002-9947(1984)0722768-2
Keywords: Operator, weak restricted type $ (2,2)$, commuting with translation, convolution operator, multiplier
Article copyright: © Copyright 1984 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia